MAUDE Adverse Event Report: BUTTERFLY NETWORK INC. BUTTERFLY IQ ULTRASOUND SYSTEM; POINT OF CARE ULTRASOUND

BUTTERFLY NETWORK INC. BUTTERFLY IQ ULTRASOUND SYSTEM; POINT OF CARE ULTRASOUND
Model Number N/A
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No user or patient injury was reported.The probe is being returned for investigation, but has not been received.Based on the information available to date, this event is being reported as a malfunction, though no malfunction has been confirmed.A follow up report will be submitted upon receipt of the returned device and outcome of the investigation.The medical device problem code, component code, type of investigation and investigation findings are pending the results of the failure investigation of the returned device.
 
Event or Problem Description
On (b)(6) 2020, a customer reported that the butterfly iq transducer (probe) got hot during the last use and that three days after the last use, the probe was found to have a crusty substance/material on the outside of the probe.Following the last usage, the customer reported that they stored the probe in a cloth pouch and discovered the substance/material three days later, when the probe was removed.Follow up information provided by the customer confirmed that the probe is typically stored in a cloth pouch with packets of ultrasound gel.Customer provided photos confirmed the substance/material.The probe is being returned for investigation.
 
Event or Problem Description
This is a follow up 1/final report to provide a conclusion to the investigation confirming no device malfunction.Reference initial report for event description.
 
Additional Manufacturer Narrative
Corrected data ref.A.1: (b)(6) is the correct identifier and has been updated in this follow up report.The identifier reported in the initial report was an error.Reference h.6: investigational findings - appropriate term/code not available investigation findings confirmed foreign contamination.Manufacturer narrative follow up 1/final: the initial report was filed after viewing customer photos and internal device logs.Once the probe was returned, the substance seen in customer-submitted photos was found on the exterior of the probe only.As no substance was found inside of the probe, butterfly determined the substance to be of external origin.Aside from intermittent connectivity issues due to the external substance coating some of the contacts on the lightning connector, the device passed all routine functional testing.No reportable device malfunction has been found.

Brand Name
BUTTERFLY IQ ULTRASOUND SYSTEM
Common Device Name
POINT OF CARE ULTRASOUND
Manufacturer (Section D)
BUTTERFLY NETWORK INC.
530 old whitfield st
guilford CT 06437
MDR Report Key11092102
Report Number3010102386-2020-00002
Device Sequence Number3698111
Product Code IYO
UDI-Device Identifier00866646000206
UDI-Public00866646000206
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K163510
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2020
Supplement Date Received by Manufacturer11/30/2020
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1